What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 2:04 PM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 1, 2:04 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
304 PM EDT Wed Jun 1 2022
.SYNOPSIS...
A cold front will approach the area this evening through the
overnight bringing the chance for showers and thunderstorms until
Thursday morning. The cold front pushes south of the area Thursday
afternoon allowing drier, more mild air, into the region for the end
of the week. The next chance for rain will then arrive late Sunday
into early Monday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A cold front will continue to approach the area from the northwest
late this afternoon into the evening. Hot and humid air remains in
place ahead of the front characterized by moderate instability
(MLCAPE around 1500 J/kg) and large amounts of DCAPE (1000+ J/kg).
Damaging winds are the main threat associated with any storms in the
unstable airmass this afternoon due to strong downdraft potential in
the high DCAPE environment. Storm organization is likely to be
single cellular to multicellular with fairly weak (25 knots or less)
boundary parallel southwesterly shear in place. Locally heavy
rainfall amounts are possible in areas that see repeated storms.
By late this evening into the overnight, storm strength and
downdraft potential will likely start to decrease with the loss of
diurnal instability and decreasing DCAPE. However, storm coverage
may remain fairly high since the area will still be south of the
cold front and disturbances keep swinging through.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The cold front mentioned in the Near Term will likely still be
lingering somewhere between I-70 and the Ohio River Thursday morning.
The chance for showers and some weak storms remains across these
locations south of the front for the first half of the day until the
front pushes south later in the morning. Northwesterly flow and
upper level troughing is finally expected to overspread the entire
area by Thursday afternoon allowing for drier, more mild air to
filter in. Forecast highs are cooler north of I-70 (lower 70s) where
the cold arrives early and warmer by the Ohio River (middle 70s)
which will initially be south of the front.
High pressure builds in behind the cold front on Thursday night
brining cool, dry, northwesterly flow. Lows will be in the lower 50s
under mostly clear skies.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Tranquil weather conditions are on tap for the region for the start
of the long term period as sfc high pressure settles into the OH Vly
in the post-frontal environment Friday through Saturday. This will
be accompanied by unseasonably dry air, allowing for below normal
temps at night and near normal temps during the daytime both Friday
and Saturday. Skies will be mostly clear during this period, with a
bit more clouds filtering in late Saturday afternoon in the northern
OH Vly as a disturbances passes through the Great Lakes region into
Saturday night. Highs in the mid/upper 70s to around 80F are
expected both Friday and Saturday.
The pattern turns a bit more active as we progress into the latter
part of the weekend through early next week as the NW flow aloft
becomes more quasi-zonal, with one or more disturbances pivoting
around the southern periphery of the broader midlevel low across the
upper Midwest. This quasi-zonal flow will persist through midweek,
with several disturbances ejecting E from the central plains to the
OH Vly from Monday through Wednesday. The details of this pattern
are not likely to come into focus for several days as guidance can
struggle with these types of patterns in which weakly convectively-
enhanced disturbances translate through a region with an oscillating
quasi-zonal LL thermal/moisture boundary. What does seem a bit more
certain is the potential for one or more somewhat organized
shower/storm chances during this period in an environment that will
episodically be augmented by convection. Have therefore broad-
brushed PoPs, especially late Monday through the end of the long
term period, with slightly higher PoPs included in the fcst for
Monday as the front pushes into the region. The timing and placement
of the various features that will come into play from Monday through
Wednesday are still very much in question, but the pattern will be
watched carefully in the coming days.
Above normal temps and moisture will settle into the region from
Sunday through the end of the long term period, with highs in the
lower 80s and lows in the 60s.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR cumulus will continue increasing in coverage as a cold front
approaches from the northwest today. Cumulus is eventually expected
to grow into showers and thunderstorms later this afternoon and
evening. Best storm coverage this afternoon is forecast to be around
KDAY where VCTS has been included at 2100z. Shower and storm
activity is then expected to slowly sag southeast overnight
eventually impacting all the TAF sites. MVFR ceilings are moderately
likely to accompany the showers and storms overnight into the
morning.
Southwesterly winds around 10 knots persist this afternoon ahead of
the cold front sinking southward. Winds veer through the TAF period
eventually switching to northwesterly after FROPA Thursday
morning.
OUTLOOK... No significant weather expected beyond today/tonight.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...KC
AVIATION...Campbell
Hazardous weather outlook, Jun 1, 2:07 PM EST, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
307 PM EDT Wed Jun 1 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
307 PM EDT Wed Jun 1 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Thunderstorms forming ahead of a cold front may reach severe limits
this evening. Damaging winds are the main threat, with large hail
also possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Jun 1, 5:38 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST KI68 LEBANON APT 39.46N 84.25W
06/01/2022 M47 MPH WARREN OH AWOS
&&
HATZOSSpecial weather statement, Jun 1, 5:39 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
639 PM EDT Wed Jun 1 2022
OHZ045-052-054-012315-
Champaign OH-Madison OH-Union OH-
639 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN CHAMPAIGN
COUNTY IN WEST CENTRAL OHIO, NORTHEASTERN MADISON AND SOUTHERN UNION
COUNTIES IN CENTRAL OHIO THROUGH 715 PM EDT...
At 639 PM EDT, a strong thunderstorm was located near Mechanicsburg,
moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Locations impacted include...
Dublin, Marysville, Plain City, Mechanicsburg, North Lewisburg, New
California, Milford Center, Woodstock, Unionville Center, Cable,
Rosedale, State Route 4 at State Route 161, US Route 33 at US Route
42, Watkins, Chuckery, New Dover and Mingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4025 8325 4024 8321 4021 8319 4011 8317
4011 8321 4010 8321 4005 8361 4022 8364
4023 8358 4023 8355 4024 8355 4030 8325
TIME...MOT...LOC 2239Z 261DEG 27KT 4014 8352
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Jun 1, 5:42 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
642 PM EDT Wed Jun 1 2022
OHZ042-051-060-061-012315-
Montgomery OH-Darke OH-Preble OH-Miami OH-
642 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN PREBLE,
SOUTHEASTERN DARKE, NORTHWESTERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES THROUGH 715 PM EDT...
At 642 PM EDT, a strong thunderstorm was located over Lewisburg,
moving east at 35 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, and frequent
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, Eaton, West Milton, Lewisburg, Clayton, Union, Brookville,
Phillipsburg, Verona, West Manchester, Laura, Potsdam, Gordon and
Ludlow Falls.
This includes the following Interstates...
I-70 in Ohio between mile markers 10 and 34.
I-75 in Ohio between mile markers 62 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3976 8461 3989 8467 4007 8424 3997 8413
3989 8409
TIME...MOT...LOC 2242Z 249DEG 30KT 3983 8454
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
HickmanSpecial weather statement, Jun 1, 6:00 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
700 PM EDT Wed Jun 1 2022
OHZ052-012330-
Champaign OH-
700 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CHAMPAIGN COUNTY
THROUGH 730 PM EDT...
At 700 PM EDT, a strong thunderstorm was located over St. Paris,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Urbana, St. Paris, Mechanicsburg, North Lewisburg, Mutual, Cable,
Westville, Rosewood, Lippincott, Carysville, Kiser Lake State Park,
Millerstown, Mingo and Kennard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4024 8378 4023 8357 4019 8354 4005 8357
4006 8402 4022 8402
TIME...MOT...LOC 2300Z 264DEG 32KT 4014 8391
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Jun 1, 6:08 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 PM EDT Wed Jun 1 2022
OHZ056-012345-
Licking OH-
708 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN LICKING
COUNTY THROUGH 745 PM EDT...
At 707 PM EDT, a strong thunderstorm was located near Beechwood
Trails, moving east at 30 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Newark, Heath, Granville, Pataskala, Buckeye Lake, Hebron, Hanover,
Beechwood Trails, Harbor Hills, Granville South, Marne, Thornport,
Kirkersville, Gratiot, Toboso and Brownsville.
This includes I-70 in Ohio between mile markers 120 and 142, and near
mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3996 8220 3995 8220 3995 8223 3991 8223
3992 8234 3992 8242 3993 8242 3993 8247
3994 8266 4007 8269 4015 8219
TIME...MOT...LOC 2307Z 254DEG 25KT 4000 8259
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Jun 1, 6:14 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
714 PM EDT Wed Jun 1 2022
INZ050-058-059-012345-
Fayette IN-Union IN-Wayne IN-
714 PM EDT Wed Jun 1 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WAYNE,
UNION AND FAYETTE COUNTIES IN EAST CENTRAL INDIANA THROUGH 745 PM
EDT...
At 714 PM EDT, a strong thunderstorm was located over Connersville,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Connersville, Liberty, Glenwood, Salem, Waterloo, Columbia, Bunker
Hill, Abington, Brownsville, Boston, Dunlapsville, Whitewater State
Park, Mettel Field, Cottage Grove, Bentonville, Springersville, Witts
Station, Alquina, Clifton and Alpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3954 8530 3974 8530 3981 8497 3973 8484
3959 8485
TIME...MOT...LOC 2314Z 255DEG 23KT 3967 8511
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hatzos